Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2015, 4:22 PM MST for Pima County, Pinal County, Arizona. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 4:22 PM MST (23:22 UTC)
- Expired
- Jun 29, 2015, 5:00 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 87 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:35 PM MST | HAIL 1.75 | 9 Wsw Picture Rocks, AZ | LARGE MARBLE TO GOLF BALL SIZED HAIL. HAIL DAMAGE SUSTAINED TO MULTIPLE SMALL AIRCRAFT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WUUS55 KTWC 292322 SVRTWC AZC019-021-300000- /O.NEW.KTWC.SV.W.0015.150629T2322Z-150630T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 422 PM MST MON JUN 29 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PINAL COUNTY IN SOUTHEASTERN ARIZONA... NORTH CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 500 PM MST * AT 420 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...HEAVY RAIN AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SILVER BELL...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... AVRA VALLEY...SILVER BELL...QUEENS WELL AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3231 11121 3213 11132 3223 11178 3255 11157 TIME...MOT...LOC 2320Z 108DEG 23KT 3228 11141 $$ RH
1 follow-up statement
063 WWUS55 KTWC 292343 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 443 PM MST MON JUN 29 2015 AZC019-021-300000- /O.CON.KTWC.SV.W.0015.000000T0000Z-150630T0000Z/ PINAL AZ-PIMA AZ- 443 PM MST MON JUN 29 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES... AT 441 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. BLOWING DUST MAY BE A POSSIBILITY ALONG THE OUTFLOW OF THIS STORM. THIS STORM WAS LOCATED TO THE WEST OF PICTURE ROCKS...MOVING NORTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AVRA VALLEY...SILVER BELL...QUEENS WELL AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3234 11126 3215 11139 3223 11178 3255 11157 TIME...MOT...LOC 2341Z 106DEG 14KT 3229 11146 $$ RH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:05 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 29, 3:05 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 305 PM MST MON JUN 29 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...KEMX WSR-88D DETECTED A CLUSTER OF STRONG THUNDERSTORMS SW OF TUCSON IN THE VICINITY OF KITT PEAK AT THIS TIME. OTHER ISOLATED TO SCATTERED THUNDERSTORMS WERE OCCURRING ACROSS MUCH OF SE ARIZONA EXCEPT ERN COCHISE COUNTY AND WRN PIMA COUNTY. MOVEMENT OF THESE THUNDERSTORMS WAS GENERALLY WEST AROUND 15-20 KTS. THE CLUSTER OF THUNDERSTORMS SOUTHWEST OF TUCSON WILL CONTINUE TO MOVE INTO THE TOHONO O'ODHAM NATION AND EVENTUALLY WRN PIMA COUNTY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. EXPECT THE BULK OF SHOWERS AND THUNDERSTORMS TO END AROUND 10 PM TO MIDNIGHT THIS EVENING. HOWEVER...HAVE MAINTAINED A CHANCE OF SHOWERS/TSTMS MAINLY NEAR THE NEW MEXICO BORDER LATE TONIGHT AND EARLY TUE MORNING. THEREAFTER...STRONG HIGH PRESSURE ALOFT WILL BE CENTERED GENERALLY OVER THE GREAT BASIN TUE-FRI. AMPLE MOISTURE IN COMBINATION WITH A CONTINUED ELY FLOW REGIME WILL MAINTAIN THE DAILY CYCLE OF MAINLY OF AFTERNOON AND EVENING SHOWERS/TSTMS. 29/12Z GFS/ECMWF REMAINED SIMILAR VERSUS PREVIOUS SOLUTIONS WITH MOVING THE UPPER HIGH CLOSER TO THE FOUR CORNERS REGION SAT...THEN EWD INTO NERN NEW MEXICO BY NEXT MON. THIS POSITION MAY ENHANCE SHOWER/TSTM COVERAGE IN RESPONSE TO A DEEPER SELY FLOW REGIME. HAVE NOTED THAT THE GFS DEPICTED A WEAK UPPER LOW TO MOVE NWWD FROM SONORA INTO THE LOWER COLORADO RIVER VALLEY SUN-MON. IF THIS FEATURE IS REALITY...SHOWER/TSTM ACTIVITY WOULD BE INCREASED...PARTICULARLY ACROSS WRN SECTIONS. WILL DEFER TO SUBSEQUENT SOLUTIONS FOR CONTINUITY BEFORE MAKING SIGNIFICANT UPWARD POP ADJUSTMENTS. HIGH TEMPS WILL GENERALLY REMAIN WITHIN A FEW DEGS OF NORMAL INTO THIS WEEKEND. && .AVIATION...VALID THRU 01/00Z. SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR THIS EVENING. THE BULK OF THESE SHOWERS AND THUNDERSTORMS WILL BE WEST OF KTUS. HOWEVER...ISOLATED TO SCATTERED -TSRA/-SHRA WILL OCCUR ELSEWHERE. BRIEF WIND GUSTS MAINLY OF 40-45 KTS MAY OCCUR WITH THE STRONGER TSRA. EXPECT -TSRA/-SHRA TO MOSTLY END BY 30/06Z...ALTHOUGH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY NEAR THE NEW MEXICO BORDER INTO TUESDAY MORNING. ISOLATED TO SCATTERED -TSRA/-SHRA WILL RETURN TUESDAY AFTERNOON. OTHERWISE...CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARIZONA THIS EVENING. THE FAVORED AREA FOR THIS ACTIVITY WILL BE ACROSS WESTERN AND CENTRAL PIMA COUNTY WEST OF TUCSON. MEANWHILE... THE LEAST FAVORABLE AREA FOR THUNDERSTORMS TO OCCUR WILL BE ACROSS THE SOUTHEAST QUARTER OF COCHISE COUNTY. THE BULK OF THUNDERSTORMS WILL END AROUND MIDNIGHT...ALTHOUGH A CHANCE OF THUNDERSTORMS WILL CONTINUE NEAR THE NEW MEXICO BORDER INTO EARLY TUESDAY MORNING. THEREAFTER...ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY INTO THE UPCOMING HOLIDAY WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS
In the hours before
Special weather statement, Jun 29, 1:26 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST MON JUN 29 2015
AZZ503-504-513-292115-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
126 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND SANTA CRUZ
COUNTIES UNTIL 215 PM MST...
AT 123 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF THUNDERSTORMS
OVER WESTERN SANTA CRUZ COUNTY WITH THE INDIVIDUAL STORMS MOVING TO
THE WEST AT 10 TO 15 MPH. A STRONGER STORM WAS LOCATED NEAR
TUBAC.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS WITH A
PERIOD OF HEAVY RAIN DIRECTLY UNDER THE STORMS. WATCH FOR STRONG
WINDS AND BLOWING DUST ALONG INTERSTATE 19 SOUTH OF AMADO.
LOCATIONS IMPACTED INCLUDE...
NOGALES...GREEN VALLEY...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO
RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
PATAGONIA...PATAGONIA LAKE...LOCHIEL...KINO SPRINGS...TUMACACORI...
RUBY...MADERA CANYON...RIO RICO...PENA BLANCA LAKE...ARIVACA LAKE...
AMADO AND ARIVACA JUNCTION.
LAT...LON 3141 11133 3187 11132 3179 11085 3133 11055
3133 11108
TIME...MOT...LOC 2023Z 093DEG 8KT 3165 11095
CERNIGLIASpecial weather statement, Jun 29, 2:09 PM MST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
209 PM MST MON JUN 29 2015
AZZ502>504-515-292145-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-
209 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 245 PM
MST...
AT 207 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR STATE ROUTE 286 AND THE BOBOQUIVARI
MOUNTAINS...MOVING WEST ABOUT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS WITH
A PERIOD OF HEAVY RAIN DIRECTLY UNDER THE STORMS.
LOCATIONS IMPACTED INCLUDE...
SELLS...KITT PEAK...THREE POINTS...FRESNAL CANYON...ARTESA...PAN
TAK...SAN ISIDRO...TOPAWA...LITTLE TUCSON AND SOUTH KOMELIK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3200 11123 3168 11134 3167 11184 3190 11186
3210 11173
TIME...MOT...LOC 2107Z 093DEG 11KT 3180 11157
CERNIGLIASpecial weather statement, Jun 29, 3:17 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 317 PM MST MON JUN 29 2015 AZZ504>506-514-292300- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL- 317 PM MST MON JUN 29 2015 AT 315 PM MST...A STRONG THUNDERSTORM WAS OVER ORACLE JUNCTION... MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH...BRIEF PERIODS OF HEAVY RAIN AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORO VALLEY...MARANA...TORTOLITA...SADDLEBROOKE...CATALINA...ORACLE JUNCTION...BIOSPHERE 2 AND DOVE MOUNTAIN. LAT...LON 3265 11084 3247 11082 3239 11119 3266 11126 TIME...MOT...LOC 2215Z 083DEG 7KT 3256 11092 RH
Local storm report, Jun 29, 4:08 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
408 PM MST MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 W SAHUARITA 31.96N 111.04W
06/29/2015 M1.75 INCH PIMA AZ PUBLIC
MARBLE TO GOLF BALL SIZE HAIL IN TWO WAVES. STRONG
NORTH WIND. HAIL DAMAGE TO RV
&&
EVENT NUMBER TWC1500013
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:01 PM MST | Special Weather Statement | TWC | 29 min | |
| Jun 28, 6:25 PM MST | Special Weather Statement | TWC | 35 min | |
| Jun 28, 7:27 PM MST | Special Weather Statement | TWC | Pinal | 48 min |
| Jun 29, 1:26 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jun 29, 2:09 PM MST | Special Weather Statement | TWC | Pima | 36 min |
| Jun 29, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jun 29, 3:00 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jun 29, 3:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jun 29, 3:17 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Jun 29, 3:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jun 29, 4:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jun 29, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
| Jun 29, 4:40 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 80 min |
| Jun 29, 4:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.